Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Baltimore/Washington

June 1, 2011Charles County, Prince George's County, Maryland; Fairfax County, Prince William County, Stafford County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 1, 2011, 5:32 PM EDT for Charles County, Prince George's County, Maryland; Fairfax County, Prince William County, Stafford County, Virginia. It was in force for 42 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 5:32 PM EDT (21:32 UTC)
Expired
Jun 1, 2011, 6:14 PM EDT
In force
42 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Prince George's County, MD, Fairfax County, VA, Prince William County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 60 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:37 PM EDTHAIL 0.752 Nw Stafford, VA
Jun 1, 5:37 PM EDTHAIL 0.881 Nw Stafford, VAPENNY AND NICKEL SIZE HAIL FELL FOR ABOUT 5 MINUTES NEAR THE COURTHOUSE.
Jun 1, 5:38 PM EDTHAIL 0.751 Wnw Stafford, VA
Jun 1, 5:38 PM EDTHAIL 0.752 Wsw Garrisonville, VADIME AND PENNY SIZE HAIL NEAR INTERSECTION OF RT 610 AND RT 648
Jun 1, 5:38 PM EDTHAIL 11 Nnw Stafford, VA
Jun 1, 5:42 PM EDTHAIL 0.75Stafford, VA
Jun 1, 5:44 PM EDTHAIL 0.752 Se Garrisonville, VADIME SIZE HAIL AT I-95 AND ROUTE 610.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3637 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS51 KLWX 012132
SVRLWX
MDC017-033-VAC059-153-179-012230-
/O.NEW.KLWX.SV.W.0166.110601T2132Z-110601T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  STAFFORD COUNTY IN NORTHERN VIRGINIA...
  PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
  FAIRFAX COUNTY IN NORTHERN VIRGINIA...
  CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE
  SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
  MONTCLAIR TO STAFFORD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STAFFORD...
  AQUIA CREEK...
  MONTCLAIR...
  POTOMAC CREEK...
  DALE CITY...
  DUMFRIES...
  TRIANGLE...
  WOODBRIDGE...
  PORT TOBACCO RIVER...
  INDIAN HEAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3834 7698 3844 7702 3836 7722 3842 7728
      3856 7725 3845 7732 3835 7728 3834 7734
      3838 7750 3866 7756 3871 7718 3862 7716
      3862 7713 3868 7710 3865 7699 3843 7686
TIME...MOT...LOC 2132Z 282DEG 17KT 3858 7752 3843 7743

$$

GMS
3 follow-up statements
053 
WWUS51 KLWX 012145
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT WED JUN 1 2011

MDC017-033-VAC059-153-179-012230-
/O.CON.KLWX.SV.W.0166.000000T0000Z-110601T2230Z/
PRINCE GEORGES MD-STAFFORD VA-PRINCE WILLIAM VA-FAIRFAX VA-CHARLES MD-
545 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHARLES...FAIRFAX...PRINCE WILLIAM...STAFFORD AND PRINCE GEORGES
COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE 
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF 
MONTCLAIR TO STAFFORD...MOVING EAST AT 20 MPH. TRAINED SPOTTERS HAVE 
REPORTED NICKEL SIZED HAIL WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
  AQUIA...
  AQUIA CREEK...
  ARKENDALE...
  AQUIA CREEK...
  MONTCLAIR...
  TRIANGLE...
  CHERRY HILL...
  NANJEMOY...
  RISON...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3834 7698 3844 7702 3837 7723 3842 7728
      3856 7725 3845 7732 3835 7728 3834 7735
      3840 7746 3863 7752 3871 7721 3869 7717
      3862 7716 3862 7713 3868 7710 3865 7700
      3843 7686
TIME...MOT...LOC 2144Z 282DEG 17KT 3857 7745 3842 7738

$$

GMS


BJL
848 
WWUS51 KLWX 012158
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT WED JUN 1 2011

MDC033-VAC059-012208-
/O.CAN.KLWX.SV.W.0166.000000T0000Z-110601T2230Z/
PRINCE GEORGES MD-FAIRFAX VA-
558 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR FAIRFAX AND
PRINCE GEORGES COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THE SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. 

LAT...LON 3834 7698 3844 7702 3837 7723 3842 7728
      3846 7727 3847 7731 3845 7732 3835 7728
      3834 7735 3843 7738 3853 7737 3856 7727
      3848 7731 3846 7727 3856 7724 3860 7708
      3860 7697 3843 7686
TIME...MOT...LOC 2158Z 289DEG 17KT 3853 7735 3840 7730

$$

MDC017-VAC153-179-012230-
/O.CON.KLWX.SV.W.0166.000000T0000Z-110601T2230Z/
STAFFORD VA-PRINCE WILLIAM VA-CHARLES MD-
558 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHARLES...PRINCE WILLIAM AND STAFFORD COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRIANGLE TO
AQUIA CREEK...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NANJEMOY...
  RISON...
  MARBURY...
  IRONSIDES...
  WELCOME...
  PORT TOBACCO RIVER...
  PISGAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3834 7698 3844 7702 3837 7723 3842 7728
      3846 7727 3847 7731 3845 7732 3835 7728
      3834 7735 3843 7738 3853 7737 3856 7727
      3848 7731 3846 7727 3856 7724 3860 7708
      3860 7697 3843 7686
TIME...MOT...LOC 2158Z 289DEG 17KT 3853 7735 3840 7730

$$

GMS/BJL
865 
WWUS51 KLWX 012214
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT WED JUN 1 2011

MDC017-VAC153-179-012224-
/O.CAN.KLWX.SV.W.0166.000000T0000Z-110601T2230Z/
STAFFORD VA-PRINCE WILLIAM VA-CHARLES MD-
614 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CHARLES...PRINCE
WILLIAM AND STAFFORD COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE 
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3834 7698 3844 7702 3837 7723 3842 7728
      3846 7727 3847 7731 3845 7732 3835 7728
      3834 7735 3843 7738 3853 7737 3856 7727
      3848 7731 3846 7727 3856 7724 3860 7708
      3860 7697 3843 7686
TIME...MOT...LOC 2214Z 289DEG 17KT 3851 7726 3837 7721

$$

GMS/BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:28 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 2:28 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC STATES THIS AFTERNOON AND
EVENING...BRINGING SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD
OVERHEAD TONIGHT LATER TONIGHT THROUGH FRIDAY BEFORE MOVING OFF THE
COAST DURING THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY STRETCHES FROM THE EASTERN GREAT LAKES BACK
THROUGH CENTRAL WEST VIRGINIA. A LEE TROUGH BI-SECTS THE CWFA FROM
NORTH TO SOUTH ALONG THE BLUE RIDGE MOUNTAINS. BWI TDWR SHOWS A BAY
BREEZE ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY.

SCATTERED CONVECTION HAS DEVELOPED ALONG AND OUT AHEAD OF THE
ADVANCING COLD FRONT. ATMOS REMAINS VERY UNSTABLE WITH CAPES AROUND
4500 J/KG AND VERY STEEP MID LEVEL LAPSE RATES. CONVECTION SHOULD BE
HELPED ALONG BY A MID LEVEL SHORTWAVE...WITH STRONG UPPER LEVEL
DIVERGENCE. CONVECTION MAY BE MORE SCATTERED WEST OF THE BLUE RIDGE
MOUNTAINS...WITH MORE COVERAGE EAST OF THE BLUE RIDGE...ESPECIALLY
ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR. WHERE STORMS INTERACT
WITH THE BAY/RIVER BREEZES...ISOLD TOR ARE ALSO POSSIBLE. FRONT MAY
BE SLOW TO CLEAR LOWER SOUTHERN MARYLAND AND THE MID BAY...WITH
STORMS LINGERING TO AROUND MIDNIGHT.

A COOLER AND DRIER AIRMASS WILL SETTLE ACROSS THE AREA BEHIND THE
FRONT WITH NORTHERLY FLOW. TEMPS ON THURSDAY STILL EXPECTED TO BE
ABOVE NORMAL...BY 6-10 DEGREES. HEAT HEADLINES ARE NOT ANTICIPATED
TOMORROW.

NO ADJUSTMENTS TO THE HEAT ADVISORY ARE NEEDED THIS AFTERNOON. HEAT
INDICES RANGE FROM 100-105 ACROSS MUCH OF THE CWFA THIS AFTERNOON.
FRONT NOT EXPECTED TO PROVIDE MUCH RELIEF THIS AFTERNOON/EARLY
EVENING.
&&

.SHORT TERM /THURSDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVERHEAD FROM THE NORTH THURSDAY
NIGHT THROUGH FRIDAY. DRY AND SEASONABLE CONDITIONS ARE EXPECTED
DURING THIS TIME. MIN TEMPS THURSDAY NIGHT WILL RANGE FROM THE 40S
ACROSS MUCH OF NORTHERN MARYLAND INTO THE POTOMAC HIGHLANDS TO THE
UPPER 50S IN DOWNTOWN WASHINGTON AND BALTIMORE.

MAX TEMPS FRIDAY WILL RANGE FROM THE 70S IN THE MOUNTAINS TO THE
LOWER AND MIDDLE 80S ACROSS MOST OTHER LOCATIONS.
&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE WILL MOVE OFF THE EAST COAST FRIDAY NIGHT AND
SATURDAY. AN UPPER-LEVEL AREA OF HIGH PRESSURE WILL DEVELOP OVER THE
MIDWEST DURING THIS TIME WHILE AN UPPER-LEVEL LOW DEVELOPS OFF THE
NEW ENGLAND COAST. A RETURN FLOW WILL BRING WARM AND MORE HUMID
CONDITIONS SATURDAY WHILE UPPER-LEVEL DISTURBANCES IN THE NORTHWEST
FLOW BRING A CHANCE FOR AFTERNOON SHOWERS AND T-STORMS...ESPECIALLY
ACROSS THE NORTHERN CWA.

A STRONGER UPPER-LEVEL DISTURBANCE WILL PASS THROUGH SATURDAY NIGHT
AND SUNDAY AND THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
EXPECTED TO MOVE THROUGH THE REGION DURING THIS TIME. ISOLATED TO
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE.

HIGH PRESSURE WILL RETURN FOR MONDAY WITH DRY AND SEASONABLE
CONDITIONS BEFORE MOVING OFF THE EAST COAST TOWARD THE MIDDLE OF
NEXT WEEK.
&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CLOUD COVER WILL REMAIN SCATTERED AT AROUND 5000 FEET DURING THE
MIDDLE PART OF THIS AFTERNOON WITH VISIBILITIES AROUND 6 STATUTE
MILES. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON
AND EVENING...SOME TOWERING CUMULUS AND PERHAPS A THUNDERSTORM IN
THE AREA WILL DEVELOP DURING MID TO LATE AFTERNOON AHEAD OF THE
FRONT AT IAD...DCA...BWI...AND MTN. A THUNDERSTORM COULD DEVELOP
BEFORE 3PM AND THEREAFTER IN THE MRB AND CHO AREAS. CLOUD BASES WILL
LOWER TO AROUND 3500 FEET IN THUNDERSTORMS. VISIBILITIES WILL
BRIEFLY LOWER TO AROUND 4 MILES IN HAZE AND THUNDERSTORMS. SOUTHWEST
TO WEST WINDS WILL GENERALLY AVERAGE 10 KNOTS WITH GUSTS TO NEAR 17
KNOTS THIS AFTERNOON BUT COULD BRIEFLY INCREASE IN ANY THUNDERSTORM
ACTIVITY. THE THREAT FOR ANY SHOWERS AND STORMS DIMINISH AFTER 6PM
AT ALL AIRPORTS ONCE THE COLD FRONT PASSES THROUGH THE REGION. CLOUD
COVER WILL ALSO BECOME FEW AT AROUND 5000 FEET TONIGHT INTO THURSDAY
MORNING. WINDS WILL BECOME NORTHWESTERLY AVERAGING 10 KNOTS WITH
GUSTS TO AND ABOVE 20 KNOTS BY MID MORNING THURSDAY AND THURSDAY
AFTERNOON.

HIGH PRESSURE WILL BRING LIGHT WINDS AND VFR CONDITIONS TO THE
TERMINALS THROUGH FRIDAY. HIGH PRESSURE OVERHEAD FRIDAY NIGHT MAY
BRING PATCHY FOG LATE FRIDAY NIGHT INTO EARLY SATURDAY. HIGH
PRESSURE WILL MOVE OFF THE COAST LATER SATURDAY. ISOLATED TO
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE LATER SATURDAY DUE TO
MORE HUMID CONDITIONS. A COLD FRONT WILL PASS THROUGH THE TERMINALS
SUNDAY WITH ISOLATED TO SCATTERED T-STORMS POSSIBLE. HIGH PRESSURE
WILL RETURN MONDAY.
&&

.MARINE...
COLD FRONT WILL MOVE SOUTH ACROSS THE WATERS THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE BOUNDARY...WITH
THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE. SPECIAL MARINE
WARNINGS POSSIBLE FROM THE LATE AFTERNOON THROUGH MIDNIGHT.

WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT LATE TONIGHT AND
THURSDAY. BUFKIT SOUNDINGS SHOW THE POTENTIAL FOR 20-25KT WIND GUSTS
DURING THE DAY ON THURSDAY. WENT AHEAD AND ISSUED A SCA FOR THE
ENTIRE MARINE AREA.

HIGH PRESSURE WILL BUILD OVER THE WATERS THURSDAY NIGHT. NORTHERLY
WINDS CHANNELING DOWN THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC
WILL GUST AROUND 20 KNOTS DURING THIS TIME. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THESE AREAS THURSDAY NIGHT.

HIGH PRESSURE WILL BUILD OVERHEAD FRIDAY BEFORE MOVING OFF THE EAST
COAST SATURDAY. ISOLATED TO SCATTERED SHOWERS AND T-STORMS ARE
POSSIBLE LATER SATURDAY AND SUNDAY.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
     009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>040-042-
     050>057-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 7 AM EDT FRIDAY FOR
     ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT THURSDAY FOR ANZ535-
     536.

&&

LISTEMAA/LASORSA/WITT
Hazardous weather outlook, Jun 1, 2:32 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT WED JUN 1 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
232 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA
UNTIL 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY TOMORROW. SMALL CRAFT CONDITIONS WILL
CONTINUE FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC
OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
232 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA
UNTIL 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Special weather statement, Jun 1, 5:06 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT WED JUN 1 2011

VAZ051-055-502-012130-
STAFFORD VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
506 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM TO AFFECT STAFFORD...CULPEPER AND SOUTHERN
FAUQUIER COUNTIES...

AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF GLENDIE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE STAFFORD AND AQUIA CREEK.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3838 7763 3850 7762 3848 7731 3841 7731
      3839 7729 3835 7729 3834 7733
TIME...MOT...LOC 2107Z 273DEG 24KT 3843 7752

BJL
Special weather statement, Jun 1, 5:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 PM EDT WED JUN 1 2011

VAZ052-055-502-012145-
STAFFORD VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
SOUTHERN FAUQUIER VA-
511 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM TO AFFECT STAFFORD...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES...

AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CALVERTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE CATLETT...BRISTERSBURG...NOKESVILLE...ADEN
AND INDEPENDENT HILL.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3873 7742 3856 7739 3855 7777 3868 7780
TIME...MOT...LOC 2111Z 263DEG 19KT 3862 7769

KLW
Local storm report, Jun 1, 5:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             HAYWOOD                 38.45N  78.25W
06/01/2011  E0.88 INCH       MADISON            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100844

HTS
Local storm report, Jun 1, 5:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
518 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 E CARDIFF             39.71N  76.25W
06/01/2011  E0.75 INCH       HARFORD            MD   PUBLIC

&&

EVENT NUMBER LWX1100845

SHEFFIELD
Local storm report, Jun 1, 5:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 NE SCARBORO           39.70N  76.25W
06/01/2011  E0.75 INCH       HARFORD            MD   PUBLIC

&&

EVENT NUMBER LWX1100846

SHEFFIELD
Special weather statement, Jun 1, 5:31 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT WED JUN 1 2011

MDZ016-VAZ052-055-057-012215-
KING GEORGE VA-STAFFORD VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
CHARLES MD-
531 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND CHARLES COUNTIES...

AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF GARRISONVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE AQUIA CREEK...TRIANGLE...DUMFRIES AND
POTOMAC CREEK.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 20 TO 30 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3840 7751 3856 7751 3857 7729 3856 7725
      3858 7721 3859 7706 3841 7707 3836 7722
      3839 7726 3849 7728 3856 7725 3846 7732
      3840 7730 3834 7726 3835 7717 3838 7708
      3828 7708
TIME...MOT...LOC 2131Z 274DEG 18KT 3845 7739

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:02 PM EDTSpecial Weather StatementLWXWashington28 min
Jun 1, 3:07 PM EDTSevere Thunderstorm WarningLWXWashington38 min
Jun 1, 4:12 PM EDTSpecial Weather StatementLWXBaltimore, Carroll33 min
Jun 1, 4:37 PM EDTSpecial Weather StatementLWXHarford23 min
Jun 1, 4:47 PM EDTSevere Thunderstorm WarningLWXHarford22 min
Jun 1, 5:35 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's40 min
Jun 1, 5:39 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's66 min
Jun 1, 6:15 PM EDTSpecial Weather StatementLWXPrince George's45 min
Jun 1, 6:22 PM EDTSevere Thunderstorm WarningLWXPrince George's38 min
Jun 1, 6:39 PM EDTSevere Thunderstorm WarningLWXPrince George's51 min
Jun 1, 6:41 PM EDTSpecial Weather StatementLWXAnne Arundel34 min
Jun 1, 6:54 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's46 min
Jun 1, 7:28 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's22 min
Jun 1, 4:29 AM EDTSmall Craft AdvisoryLWX50 hr
Jun 1, 2:55 PM EDTSpecial Marine WarningLWX65 min
Jun 1, 4:28 PM EDTSpecial Weather StatementLWXFairfax, City of Fairfax32 min
Jun 1, 4:30 PM EDTSpecial Weather StatementLWXCulpeper, Madison30 min
Jun 1, 4:33 PM EDTSpecial Weather StatementLWXMadison27 min
Jun 1, 4:41 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Page, Rockingham49 min
Jun 1, 4:53 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange67 min
Jun 1, 5:06 PM EDTSpecial Weather StatementLWXStafford24 min
Jun 1, 5:11 PM EDTSpecial Weather StatementLWXPrince William34 min
Jun 1, 5:22 PM EDTSpecial Marine WarningLWX64 min
Jun 1, 5:34 PM EDTSpecial Marine WarningLWX86 min
Jun 1, 5:41 PM EDTSpecial Marine WarningLWX94 min
Jun 1, 5:56 PM EDTSpecial Weather StatementLWXOrange, Spotsylvania, City of Fredericksburg49 min
Jun 1, 6:34 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania41 min
Jun 1, 6:35 PM EDTSpecial Weather StatementLWXArlington, City of Alexandria, City of Falls Church25 min
Jun 1, 6:48 PM EDTSpecial Weather StatementLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park42 min
Jun 1, 7:06 PM EDTSevere Thunderstorm WarningLWXSpotsylvania39 min
Jun 1, 7:12 PM EDTSpecial Marine WarningLWX42 min
Jun 1, 7:16 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania, Stafford, City of Fredericksburg35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.